MAUDE Adverse Event Report: BD (SUZHOU) BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BD (SUZHOU) BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386863
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 20gx1.25in straight bc safety shield activation failed the following information was provided by the initial reporter: it was reported by customer that attempted to place piv on patient.Had difficulty advancing needle.Once needle was advanced needle protector did not engage and needle was exposed.Verbatim: rcc received a complaint via email.Describe the event or problem: attempted to place piv on patient.Had difficulty advancing needle.Once needle was advanced needle protector did not engage and needle was exposed.Name: bd cathena safety iv catheter.
 
Event or Problem Description
Material #: 386863; batch#: 2215681.It was reported by customer that attempted to place piv on patient.Had difficulty advancing needle.Once needle was advanced needle protector did not engage and needle was exposed.Verbatim: rcc received a complaint via email.Email(s) attached.Describe the event or problem: attempted to place piv on patient.Had difficulty advancing needle.Once needle was advanced needle protector did not engage and needle was exposed.Model# 386863; lot# 2215681; name: bd cathena safety iv catheter.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Needle penetration difficult / painful.As current control, there is a daily outgoing system penetration and catheter drag functional test that can detect cannula tip and catheter damage.There is also daily outgoing visual inspection to check for cannula tip and catheter damage and 2 hourly in-process visual inspection to check for catheter damage.As no photo/sample is returned for evaluation on the cannula tip and catheter condition, actual root cause could not be established.Safety shield activation failure (catheter).As current control, there is a daily outgoing functional test and 2-hourly in-process functional test to check and detect safety activation failure.As no photo/sample is returned for evaluation, actual root cause could not be established.The complaint will be re-opened and re-investigated when photo/sample is received.

Brand Name
BD US CATHENA 20GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18422017
Report Number3014704491-2023-00858
Device Sequence Number18109639
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public(01)00382903868636
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Catalogue Number386863
Device Lot Number2215681
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown